Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Aluvia 200/50 Lopinavir/Ritonavir
Aug 11, 2012

Hello, I need to ask about Aluvia. I was given this medication as PEP but I am not sure if this is sufficient or the right thing to take. I live in Sub-Saharan Africa in a city that has the countrys highest HIV/AIDS prevalence rates. On Friday night (Friday the 13th, no joke) I was potentially exposed to the virus because my drink was spiked and I have a gap of 6 to 7 hrs. I am not sure of what happened but I do know that it was nonconsensual and that I woke up with a person who I did not know, in a place that I did not recognize and with a condom inside of me. Needless to say, I am about to lose it and its only been about 30hrs since it happened. I went to the doctor and he gave me Aluva 200/50 (Not sure what the numbers mean) but told me to take only 2 either in the morning OR at night. However, based on everything that I have read online it should be 200/100 in two dosages which would make 4 a day not 2. I am not sure if this is me or if I should just take as directed. I have 120 pills so it should be ok to just double the dosage. Please someone, anyone let me know what I should be doing!?

Response from Dr. Young

Hello,

Aluvia (Kaletra) is typically dosed 4 tablets daily. This could either be taken all at once or divided into 2 tablets twice daily.

We usually don't use Kaletra alone for PEP (though it's not entirely unreasonable), but rather combine Kaletra with a NRTI combination pill (Truvada or Combivir).

BY



Previous
Blood transfusions as treatment.
Next
Colonoscopy while taking Truvada/Ripilvirine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement